Hydrochlorothiazide-lisinopril Pulmonary Issues, Retaining Water, Norvasc, Clonidine, Agitation
Within one hour after my first dose of Lisinopril I was having severe sinus congestion and mild dizziness. Since this seemed like a rather mild problem I naively continued to take my 10 mg dose every day. At first my blood pressure did drop a little, but ... more »
Within one hour after my first dose of Lisinopril I was having severe sinus congestion and mild dizziness. Since this seemed like a rather mild problem I naively continued to take my 10 mg dose every day. At first my blood pressure did drop a little, but within two weeks it had begun to climb back to the 150/90 range that I was having when it was prescribed. In addition I soon began to experience intermittent diarrhea, headache, vague moving pains in my abdomen, itching which interferred with my sleep, leg cramps, heart pain, anxiety and continuing increase in blood pressure. After calling my doctor's office and explaining all this to the nurse I received a return call telling me I was to DOUBLE my dose and assuring me that I had not been on the drug long enough for it to take effect. Especially concerning to me was the statement that the heart pain was because of my high blood pressure and that doubling the dose would resolve this. Foolishly, I did in fact double the dose for a week. During that time all of my symptoms worsened until I awoke one night with severe chest pain. My husband took my blood pressure and it was 220/120...............this as I was lying prone in bed after having just awakened from two hours sleep. At this point I was certain that my problem was more the drug than the original elevated blood pressure. I quit taking the drug immediately and within two days I was feeling better and my blood pressure was down the the original elevated level. I have now changed doctors, however I have little hope that the change will help as he has put me on a different medication ( which makes my ankles swell) and tells me that if the swelling continues he will put me on lisinopril with hydrochlorothiazide..............he does not believe that any of the symptoms I was having were related to that drug.